Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 10, NWS Duluth, MN

March 24, 2021

NWS Duluth, MN issued this small craft advisory at Mar 24, 2021, 3:40 AM CDT. It took effect at Mar 24, 2021, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2021, 3:40 AM CDT (08:40 UTC)
In effect from
Mar 24, 2021, 1:00 PM CDT
Expired
Mar 25, 2021, 4:00 AM CDT
In force
15 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

438 
WHUS73 KDLH 240840
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
340 AM CDT Wed Mar 24 2021

LSZ143>145-242045-
/O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.NEW.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
340 AM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

* WHAT...For the Gale Warning, northeast winds 20 to 25 kt with
  gales around 35 kt and waves 6 to 11 ft. For the Small Craft 
  Advisory, north winds 15 to 20 kt with gusts up to 25 kt and 
  waves 6 to 9 ft expected.

* WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to 
  Duluth MN and Duluth MN to Port Wing WI.

* WHEN...For the Gale Warning, until 1 PM CDT this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 
  midnight CDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ140-242045-
/O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.NEW.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/
Grand Portage to Grand Marais MN-
340 AM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

* WHAT...For the Gale Warning, northeast winds 20 to 25 kt with
  gales around 35 kt and waves 4 to 7 ft. For the Small Craft 
  Advisory, north winds 20 to 25 kt with gusts up to 35 kt and 
  waves 4 to 7 ft expected.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Gale Warning, until 1 PM CDT this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 
  midnight CDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ146>148-242045-
/O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.NEW.KDLH.SC.Y.0010.210324T1800Z-210325T1100Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
340 AM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM CDT THURSDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gales around 35 kt and waves 7 to 12 ft. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 11 ft expected.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Oak Point to Saxon Harbor WI.

* WHEN...For the Gale Warning, until 1 PM CDT this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 6 AM 
  CDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ141-142-242045-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
340 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-242045-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
340 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Melde
5 follow-up statements
573 
WHUS73 KDLH 241441
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
941 AM CDT Wed Mar 24 2021

LSZ143>145-250245-
/O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.CON.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
941 AM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT CDT TONIGHT...

* WHAT...For the Gale Warning, northeast winds 15 to 25 kt with
  gusts up to 30 kt and waves 6 to 12 ft. For the Small Craft 
  Advisory, north winds 10 to 20 kt with gusts up to 25 kt and 
  waves 6 to 9 ft expected.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI 
  and Silver Bay Harbor to Two Harbors MN.

* WHEN...For the Gale Warning, until 1 PM CDT this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 
  midnight CDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ140-250245-
/O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.CON.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/
Grand Portage to Grand Marais MN-
941 AM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT CDT TONIGHT...

* WHAT...For the Gale Warning, northeast winds 15 to 25 kt with 
  gusts up to 35 kt and waves 5 to 8 ft. For the Small Craft 
  Advisory, north winds 20 to 25 kt with gusts up to 35 kt and 
  waves 4 to 7 ft expected.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Gale Warning, until 1 PM CDT this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 
  midnight CDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ146>148-250245-
/O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.CON.KDLH.SC.Y.0010.210324T1800Z-210325T1100Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
941 AM CDT Wed Mar 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 AM CDT THURSDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 35 kt and waves 7 to 13 ft. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 11 ft expected.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Oak Point to Saxon Harbor WI.

* WHEN...For the Gale Warning, until 1 PM CDT this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 6 AM 
  CDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ141-142-250245-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
941 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 10 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-250245-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
941 AM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
478 
WHUS73 KDLH 241804
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
104 PM CDT Wed Mar 24 2021

LSZ140-143>145-250500-
/O.EXP.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T0500Z/
Grand Portage to Grand Marais MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
104 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 10 to 20 kt with gusts up to 35 kt and 
  waves 5 to 8 ft.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Silver Bay Harbor to Two Harbors MN and Grand Portage to Grand 
  Marais MN.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146>148-250615-
/O.EXP.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/
/O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
104 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
THURSDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and 
  waves 7 to 10 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Oak Point to Saxon Harbor WI.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-142-250500-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
104 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-250500-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
104 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 10 to 15 kt with gusts up to 30 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
227 
WHUS73 KDLH 242056
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
356 PM CDT Wed Mar 24 2021

LSZ140-250900-
/O.EXT.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/
Grand Portage to Grand Marais MN-
356 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and 
  waves 2 to 5 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-250900-
/O.EXT.KDLH.SC.Y.0009.000000T0000Z-210325T1100Z/
Grand Marais to Taconite Harbor MN-
356 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft.

* WHERE...Grand Marais to Taconite Harbor MN.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142-250500-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Taconite Harbor to Silver Bay Harbor MN-
356 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-250500-
/O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
356 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt. Waves 1
  to 3 ft in ice free areas. 

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143>145-250500-
/O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
356 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Waves 4 to 7 ft.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI 
  and Silver Bay Harbor to Two Harbors MN.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146>148-250900-
/O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
356 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and 
  waves 6 to 9 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Oak Point to Saxon Harbor WI.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
948 
WHUS73 KDLH 250221
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
921 PM CDT Wed Mar 24 2021

LSZ146>148-250330-
/O.CAN.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
921 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LSZ143>145-250330-
/O.CAN.KDLH.SC.Y.0010.000000T0000Z-210325T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
921 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LSZ121-142-250330-
/O.CAN.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
921 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LSZ140-250900-
/O.EXT.KDLH.SC.Y.0010.000000T0000Z-210325T0900Z/
Grand Portage to Grand Marais MN-
921 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-250900-
/O.EXT.KDLH.SC.Y.0009.000000T0000Z-210325T0900Z/
Grand Marais to Taconite Harbor MN-
921 PM CDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft.

* WHERE...Grand Marais to Taconite Harbor MN.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
796 
WHUS73 KDLH 250852
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
352 AM CDT Thu Mar 25 2021

LSZ140-251000-
/O.EXP.KDLH.SC.Y.0010.000000T0000Z-210325T0900Z/
Grand Portage to Grand Marais MN-
352 AM CDT Thu Mar 25 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

Winds and waves have tapered off. 

$$

LSZ141-251000-
/O.EXP.KDLH.SC.Y.0009.000000T0000Z-210325T0900Z/
Grand Marais to Taconite Harbor MN-
352 AM CDT Thu Mar 25 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

Winds and waves have tapered off. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 12:29 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 24, 12:29 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1229 AM CDT Wed Mar 24 2021

.DISCUSSION...(This evening through Monday)
Issued at 242 PM CDT Tue Mar 23 2021

Summary: A large area of low pressure will cross the Northland
tonight through Thursday bringing over an inch of rain to NW WI
and several inches of snow across NE MN while bringing gale force
gusts and large waves to Lake Superior.

A large area of low pressure that is well modeled as far as its
track and intensity will slide through Wisconsin tonight and into
eastern Lake Superior by Wednesday. This will bring with it a lot
(1-1.8") of rain to NW WI, and on the far NW side of the storm
snowfall accumulations upwards of a 1/2 a foot. The snowfall
forecast is definitely the hardest part of this storm to predict
with temperatures not consistently cold enough amongst different
model solutions to fully buy into some of the 10"+ amounts that
are being progged. Further, the 10:1 snow ratio that most model
graphics are based off of may be a bit high with the expected
temperatures. So, in light of the discrepancies, tried to take the
middle road and lean towards the snowier side of the spectrum
which resulted in enough snow for a winter weather advisory for
much of the MN Arrowhead. With temperatures so close to the
rain/snow threshold, kept the zones bordering Lake Superior in
rain expecting the lake's influence to be enough to keep ptype
rain there. The extent of the snow northwestward was also tricky
as there will likely be a tight snowfall gradient even if all
precip fell as snow. So, for as far as I was comfortable with kept
those areas in snow, but sub-advisory amounts with locally higher
accumulations.

With QPF amounts of up to 1.8" expected across NW WI, we may have
to watch for some local flooding. This will be due to the frozen
ground and its inability to absorb any moisture leading to almost
100% runoff - this runoff will flow into area creeks that may
still have ice on them and may cause ice jams. Please let us know
if you see any flooding or ice jams on area rivers.

Despite Lake Superior forecasted to incur a prolonged period of
northeasterly gales, I do not think that lakeshore flooding will
be an issue in the Twin Ports. Lake levels are about a foot below
their maximum level in August, and a gale like this typically will
raise levels a foot or two which would put levels high, but not
flooding high, so opted out of any lakeshore flooding headlines.

After this system crosses, the remainder of the week looks cool
and dry. A trough arrives for the weekend and it looks cold enough
for accumulating snow - perhaps even low end advisory amounts.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1228 AM CDT Wed Mar 24 2021

A surface low pressure continues its slow northeast track bringing
widespread rainfall across the Northland. IFR ceilings were observed
over NW WI this evening and will continue to slowly advance north to
encompass DLH/HIB/BRD. Further north for INL ceilings are expected
to stay in the MVFR range with rainfall turning to snow in the early
morning hours. Accumulations of around an inch or less may be
observed at the terminal.

Expect conditions to remain primarily within the IFR range for the
majority of the forecast period. Additionally, gusty winds upwards
of 25 knots out of the northeast will be on tap throughout the
region. Precipitation will shift to a rain snow mix throughout the
day with snow being more favored further north. HIB could see a
couple of inches at the terminal. Look for the system to depart near
the end of the forecast period with improving conditions slowly
spreading west to east.

&&

.MARINE...
Issued at 950 PM CDT Tue Mar 23 2021

An area of low pressure will affect western Lake Superior through
the forecast. Gusty winds are forecast, with some gales to 40
knots, affecting much of the nearshore waters. Small Craft
Advisories and Gale Warnings remain in effect. This low will move
into eastern Lake Superior Wednesday night, allowing the winds and
waves to diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  35  38  23  34 / 100 100  30  10
INL  31  40  19  41 /  70  70  10   0
BRD  35  42  26  44 / 100 100  10   0
HYR  35  42  24  40 / 100 100  30  10
ASX  34  39  25  34 / 100 100  50  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Weather Advisory until 7 PM CDT this evening for MNZ011-
     012-019.

LS...Small Craft Advisory until 3 AM CDT early this morning for
     LSZ140-143>148.

     Gale Warning until 1 PM CDT this afternoon for LSZ140-143>148.

     Small Craft Advisory until midnight CDT tonight for LSZ121-141-
     142.

&&

DISCUSSION...Wolfe
AVIATION...Britt
MARINE...GSF
Hazardous weather outlook, Mar 23, 8:55 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
855 PM CDT Tue Mar 23 2021

MNZ010>012-018>021-025-026-033>038-250200-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-
855 PM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota.

.DAY ONE...Tonight

Precipitation in northern Minnesota will transition from rain this
evening to either a wintry mix of rain and snow, or to all snow,
after midnight tonight. A Winter Weather Advisory has been issued
for northern and central St. Louis, northern Lake, and northern
Cook counties. Between 1 to 2 inches of new snow accumulations are
possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Accumulating snow will continue over northeastern Minnesota and a
Winter Weather Advisory for parts of the MN Arrowhead will
continue through Wednesday afternoon. Between 3 to 6 inches of
total snow is possible for areas under the Winter Weather
Advisory. Lighter snow accumulation is possible elsewhere.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations tonight and Wednesday to
the National Weather Service. Spotters and the public can also
report precipitation type with the free M-PING smartphone app.

WIZ001>004-006>009-250200-
Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
855 PM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for portions of northwest
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Some light snow accumulation is possible over northwest Wisconsin
Wednesday afternoon and evening. Primarily rain is expected,
where over an inch of rain is possible that could lead to ponding
of water and minor flooding.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations to the National Weather
Service. Spotters and the public can also report precipitation
type with the free M-PING smartphone app.

LSZ121-140>148-250200-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
855 PM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Tonight

Strong northeast winds will continue tonight as a low pressure
system moves through the region. A Gale Warning has been issued
beginning at 3 AM CDT tonight for most of the nearshore waters of
western Lake Superior. Small Craft Advisories are also in effect
for the portions of the nearshore waters that are not under the
Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong northeasterly winds continue into Wednesday, and a Gale
Warning will continue for most of the nearshore waters of western
Lake Superior through 1 PM CDT. Small Craft Advisories will likely
be needed through Wednesday evening.

JTS

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.